Posted 17 January 2013 - 08:25 AM
Just for some background I used to use benzoyl peroxide (brevoxyl 4%) but when they stopped manufacturing it I slowly weened myself off because frankly I'd been on it for so long (8 years) that I couldn't remember what my skin looked like before and now I'm almost 22 thought it would be nice not to bleach every towel and bedsheet! I still got acne whilst using it and was only using a small amount every night on my forehead and cheeks anyway so I figured I didn't have much to lose.
However...whilst the first month seemed fine, after a while my forehead got increasingly more 'bumpy' (when I get a chance I'll upload a pic if it helps) and now 3 months on I still have the sandpaper texture but only on my forehead (not my cheeks). I figured that since bp is supposed to help bacterial acne that by introducing using tea tree oil it would effectively replace the bp and get rid of the problem. Whilst I do think that the tea tree oil has 'calmed' my skin (bumps aren't as regularly inflamed and tend to dry out quicker) I thought it would be more effective.
Also my routine in the morning is dove beauty bar (doctor recommended) and in the evening dove again, followed by (LIGHTLY) using st ives apricot scrub and then 100% tea tree oil as an astringent on a damp cotton wool pad. This has been the same for about 8 years except for the tea tree so don't THINK the other products are causing the problem but maybe the bp was just reducing the problems caused by the dove or apricot scrub?
So although this may seem painfully obvious that it's a bacterial problem, perhaps it's not, or I'm just using the wrong alternative to bp? Any suggestions would be great Especially if anyone else has had the same problem when removing bp from their routine.
p.s. if this question has been asked before I'm sorry I've only just joined!
Posted 17 January 2013 - 08:43 AM
Then don't lean on your arm at your desk everyday. Chances are, you'll still have acne.
(Sorry if that sounds harsh)
Posted 17 January 2013 - 08:52 AM
I don't know, just trying to work out whether they are due to bp withdrawal and if so if anyone could recommend a good substitute product and if they aren't then maybe I should change my contraceptive pill or something along those lines...
Posted 17 January 2013 - 09:00 AM
Posted 17 January 2013 - 09:09 AM
Posted 17 January 2013 - 09:35 AM
I can't help but think that!
Posted 17 January 2013 - 11:21 AM
Your story actually sounds similar to mine. I had been on bp for 6 years and was sick of the bleaching/wanted to see if I had grown out of it. Came off bp and was fine for a few months (but more oily) then boom acne exploded over my face! I'm fairly sure my acne is hormonal, partly because dianette worked wonders for my sister but there are other tell tale signs to look out for like irregular periods, or oiliness being a particular problem. I think the distribution of hormonal acne is quite a classic pattern over the chin and sides of the face too but I'm not sure about that one.
I think it is quite common for acne to be hormonal in women especially when we get into our twenties so it might be worth seeing your Dr about trying some hormonal treatments. My sister doesn't need anything topical at all now, she just takes one tiny pill a night and her skin is completely clear! (And her's was severe) It takes 3-6 months to work. I think it is starting to work for me now but I'm a bit scared to try coming off the bp again!
Hope that helps
Posted 19 January 2013 - 06:30 PM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users